MAUDE Adverse Event Report: CARDINAL HEALTH, INC. ARGYLE; CATHETER, UMBILICAL ARTERY

CARDINAL HEALTH, INC. ARGYLE; CATHETER, UMBILICAL ARTERY
Model Number 8888160333
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Event or Problem Description
The customer reported that the uac noticed to be short upon removal.An x-ray confirmed the uac retention.A new 3.5fr uac catheter identical to the one used on the patient was tested.It was stretched with significant force to assess fragility.The catheter did not break.The assessment is that the uac dissected upon removal as it was compromised or defective in some way.Additional information was received from the customer and stated that the baby had an umbilical exploration which failed and a beside exploratory laparostomy was performed where the catheter was found and removed.
 
Additional Manufacturer Narrative
The device history record (dhr) for lot 2318100195 was reviewed and no anomalies related to the reported issue were observed.The device was received for evaluation and visual inspection showed signs of use, and catheter broke was observed.Based on the information provided, it was determined that the most probable cause of the reported issue is that the catheter was damaged during use.The instructions for use outline the correct way to use the catheter and how to avoid the type of breakage observed on the returned device.This information will be used for tracking and trending purposes, and we will continue to monitor.
 
Additional Manufacturer Narrative
Section h 10 (additional manufacturer narrative): originally reported as "the device history record (dhr) for lot 2318100195 was reviewed and no anomalies related to the reported issue were observed" and should be "the device history record (dhr) for lot 2403100242 was reviewed and no anomalies related to the reported issue were observed".

Brand Name
ARGYLE
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
CARDINAL HEALTH, INC.
3651 birchwood drive
waukegan IL 60085
Manufacturer (Section G)
CARDINAL HEALTH, INC.
edificio b20 calle #2 zona fra
alajuela
CS  
Manufacturer Contact
jill saraiva
3651 birchwood drive
waukegan, IL 60085
5086183640
MDR Report Key21422597
Report Number1423537-2025-00092
Device Sequence Number18120993
Product Code FOS
UDI-Device Identifier20884527005113
UDI-Public(01)20884527005113(17)290108(10)2403100242
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Model Number8888160333
Device Catalogue Number8888160333
Device Lot Number2403100242
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date02/20/2025
Supplement Report FDA Received Date05/07/2025
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown